MAUDE Adverse Event Report: CORDIS CORPORATION SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC
Model Number C06150ML
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult To Position (1467)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, it was reported that the smart stent failed to cross the lesion after three attempts, the stent was removed and it was noticed that the stent was slightly exposed.There was no reported patient injury.The procedure was completed with balloon dilatations and no dissociation was confirmed.The procedure completed successfully.A contralateral approach was made from the left common femoral artery.An unknown guidewire (014) crossed the lesion and an unknown balloon catheter (3.0*40) was inflated as a pre dilatation.Then a smart stent was inserted but could not cross the lesion.So another pre dilatation was performed with the same balloon catheter and the smart stent attempted to cross the lesion.However it could not cross the lesion.Another unknown balloon catheter (4.0*40) was inflated, but the smart stent could not cross.Therefore it was removed from the patient and it was confirmed that there was a gap between the distal tip and the outer sheath, and the stent was slightly exposed.The target lesion was the right superficial femoral artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will not be returned for analysis.
 
Additional Manufacturer Narrative
During an interventional procedure to the right superficial femoral artery (sfa), it was reported that a smart stent failed to cross the lesion after three attempts.The stent was removed and it was noticed that the stent was slightly exposed.There was no reported patient injury.The procedure was completed with balloon dilatations and no dissociation was confirmed.The procedure was completed successfully.A contralateral approach was made from the left common femoral artery.An unknown guidewire (.014) crossed the lesion and an unknown balloon catheter (3.0*40) was inflated as a pre- dilatation.Then a smart stent was inserted but could not cross the lesion.A second pre- dilatation was performed with the same balloon catheter and the smart stent attempted to cross the lesion.However it could not cross the lesion.Next, an unknown balloon catheter (4.0*40) was inflated as a pre- dilatation, but the smart stent was still unable to cross.Therefore, it was removed from the patient and it was then confirmed that there was a gap between the distal tip and the outer sheath, and the stent was slightly exposed.The target lesion was the right superficial femoral artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will not be returned for analysis.The product was not returned for analysis.A device history record (dhr) review of lot 17673399 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without procedural films available for review, the clinical cause of the reported stent delivery system- failure to cross could not be confirmed.Vessel characteristic of calcification, as noted by the multiple pre-dilations performed, is a factor in the reported event.The reported ¿stent delivery system- deployment difficulty - premature deployment¿ could not be confirmed as the device was not returned for analysis.The exact causes not be determined.Handling factors may have contributed to the reported event.The product information for safety warns ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent/delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Ensure that the tuohy borst valve, connecting the inner shaft and outer sheath, is locked by rotating the proximal valve end in a clockwise direction to prevent premature stent deployment.Advance the device over the guidewire to the lesion site.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Neither the device history record nor the information available suggest that the event could be related to the design or manufacturing process; therefore, no corrective or preventive action will be taken at this time.

Brand Name
SMART 120 150, SFA - 6X150MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7299336
Report Number9616099-2018-01950
Device Sequence Number957834
Product Code FGE
UDI-Device Identifier20705032063408
UDI-Public20705032063408
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberC06150ML
Device Catalogue NumberC06150ML
Device Lot Number17673399
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/01/2018
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer03/14/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1